Skin side effects to Folfiri/Cetuximab chemo for stage 4 colorectal cancer

  • 1 reply
  • 34 subscribers
  • 272 views

Completed cycle 6 of 12 but on a one month pause.  Cycles 4 and 5 on day 9 backs of hands became excruciatingly itchy which lasted 4 days.  This cycle (6) it is my face that has erupted.  So sore, itchy, dry and spreading.  Cannot find anything to put on it as it all burns.  Hospital has given my Doxycycline and Fexofenadine Hydrochloride - am now on day 9 of this side effect and am desperate for any suggestions at relief.

  • Hi technopen

     

    Thank you for getting in touch and welcome to the online community. My name is Anne-Marie and I am one of the Cancer Information Nurse Specialists on the Macmillan Support Line.

    I can see you haven’t joined any of our forums yet, you may find our Bowel (colon and rectal) cancer forum and some of our cancer experience forums helpful.

    I'm sorry to hear about the side effects you are experiencing due to your treatment, this must be distressing for you. I recommend you speak to your hospital team that prescribed Doxycycline and Fexofenadine Hydrochloride to let them know they are not working for the skin problems. They could prescribe something else and, if needed, look at your skin. If the skin appears infected or you have a temperature, it is important to get reviewed immediately and you should contact your 24-hour chemotherapy triage line for information on how to arrange this or contact 111.

    I have included some information on skin changes from cancer treatment and also tips to cope with itching. I hope this information is helpful and that your symptoms improve quickly.  

     

    Sending best wishes

    Anne-Marie

     

    If you have any further questions, please get in touch by email, webchat or phone. The Macmillan Support Line offers practical, clinical, financial, and emotional support. You can call us free from landlines and from most mobile phone networks* on 0808 808 00 00, 7 days a week, 8am – 8pm. You can also visit our Online Community, where you can talk to others who have been affected by cancer.